Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 84, NWS St. Louis, MO

June 12, 2015Franklin County, Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2015, 4:15 PM CDT for Franklin County, Saint Charles County, Saint Louis County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 4:15 PM CDT (21:15 UTC)
Expired
Jun 12, 2015, 5:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS53 KLSX 122115
SVRLSX
MOC071-183-189-122200-
/O.NEW.KLSX.SV.W.0084.150612T2115Z-150612T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 500 PM CDT

* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  UNION...WASHINGTON...VILLA RIDGE...GRAY SUMMIT...PACIFIC...
  WILDWOOD...EUREKA...ELLISVILLE...AUGUSTA...DEFIANCE...MOSELLE...
  ROBERTSVILLE...CATAWISSA AND MATSON.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...ROBERTSVILLE STATE PARK AND ROUTE 66 STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 240 TO EXIT 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3849 9118 3857 9101 3855 9097 3859 9096
      3872 9067 3850 9053 3850 9059 3847 9062
      3849 9065 3846 9066 3845 9068 3848 9073
      3843 9074 3833 9108
TIME...MOT...LOC 2115Z 244DEG 20KT 3845 9103

HAIL...0.75IN
WIND...60MPH

$$

BYRD
3 follow-up statements
821 
WWUS53 KLSX 122129
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT FRI JUN 12 2015

MOC071-183-189-122200-
/O.CON.KLSX.SV.W.0084.000000T0000Z-150612T2200Z/
FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO-
429 PM CDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. LOUIS...SOUTHWESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAY SUMMIT...
AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...WILDWOOD...ELLISVILLE...DEFIANCE AND MATSON.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK...ROBERTSVILLE STATE PARK AND ROUTE 66 STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 247 TO EXIT 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3838 9104 3846 9111 3857 9101 3855 9097
      3859 9096 3872 9067 3850 9053 3850 9059
      3847 9062 3849 9065 3846 9066 3845 9068
      3848 9073 3843 9074
TIME...MOT...LOC 2129Z 236DEG 18KT 3854 9079

HAIL...0.75IN
WIND...60MPH

$$

BRITT
980 
WWUS53 KLSX 122144
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT FRI JUN 12 2015

MOC071-183-189-122200-
/O.CON.KLSX.SV.W.0084.000000T0000Z-150612T2200Z/
FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO-
444 PM CDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. LOUIS...SOUTHWESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN
COUNTIES UNTIL 500 PM CDT...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELDON
SPRING...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL ST. CHARLES AND WESTERN ST. LOUIS
  COUNTIES.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK AND ROUTE 66 STATE PARK.

THIS WARNING ALSO INCLUDES...
INTERSTATE 44 FROM EXIT 261 TO EXIT 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3848 9073 3855 9097 3859 9096 3872 9067
      3850 9053 3850 9059 3847 9062 3849 9064
      3849 9065 3846 9066 3845 9068
TIME...MOT...LOC 2144Z 227DEG 28KT 3868 9068

HAIL...0.75IN
WIND...60MPH

$$

BRITT
455 
WWUS53 KLSX 122158
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT FRI JUN 12 2015

MOC071-183-189-122206-
/O.EXP.KLSX.SV.W.0084.000000T0000Z-150612T2200Z/
FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO-
458 PM CDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LOUIS...
SOUTHWESTERN ST. CHARLES AND NORTHEASTERN FRANKLIN COUNTIES WILL
EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR ST. CHARLES 
COUNTY AND NORTHERN ST. LOUIS COUNTY UNTIL 530 PM CDT.

LAT...LON 3848 9073 3855 9097 3859 9096 3872 9067
      3850 9053 3850 9059 3847 9062 3849 9064
      3849 9065 3846 9066 3845 9068
TIME...MOT...LOC 2156Z 227DEG 28KT 3874 9059

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:40 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 12, 3:40 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT Fri Jun 12 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 124 PM CDT Fri Jun 12 2015

Scattered showers and thunderstorms have developed across southeast
MO and southwest IL where the atmosphere has become very unstable
along and south of a weak cold front which extends from a surface
low near PIA southwest through PPQ and COU.  This activity will
continue to develop late this afternoon into the early evening, then
dissipate later this evening as the atmosphere begins to stabilize
with the loss of daytime heating as shown by our local high
resolution WRF model.  Some of these storms will produce a brief
period of heavy rainfall.  There may be some nocturnal convection
moving eastward into the western portion of our forecast area late
tonight/early Saturday morning ahead of the upper level trough over
the central Plains and on the nose of a s-swly low level jet
focusing into sortheast KS and southwest MO.

GKS

.LONG TERM:  (Saturday through Next Friday)
Issued at 339 PM CDT Fri Jun 12 2015

The weak front will lift back northward as a warm front with at
least scattered afternoon and early evening showers/storms expected
again on Saturday and Sunday with weak southwest flow shortwaves
moving northeastward through the area on the backside of the
southeast US upper level ridge.  A cold front will sag southward
into our forecast area Monday afternoon and night.  The GFS is more
progressive with this front dropping it into southern portions of MO
and IL, while the ECMWF model only drops it as far south as northern
MO and central IL.  This front should be the focus for more
convection with abundant moisture due to deep southerly flow from
the Gulf.  Will go with relatively high pops across the entire area
for Monday and Tuesday as shortwaves move eastward through our area
initiating convection along this front.  May have concerns for heavy
rainfall and possible flooding for at least the early portion of the
next work week due to this persistent active weather pattern.

GKS

&&

.AVIATION:  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1053 AM CDT Fri Jun 12 2015

Surface front lies from a low pressure area just north of UIN to
another low just south of ICT. Short wave over north ecntral
Kansas appears to be lifting more north and weakening. Thus I am
not optimistic in terms of the front progressing very far south. A
westerly wind may develop at Uin and COU for a while, but that
will go back to south by 12z Satuday. MOdels are all over the
place with pricipitation with the GFS being too widespread this
morning and the NAM putting a 1 inch plus bulls eye between UIN
and STL tonight. With the short wave pulling out will go with a
more scattered scenario for 24 hours with more widespread activity
further west with the next short wave moving in.

Specifics for KSTL: Surface front may get a bit closer to STL
today so a more westerly component to the wind will likely be
needed for a while. Front will quickly retreat back north
overnight with a return to a south wind. Weak front should be
focus for scattered thunder this aftenoon into the evening. No way
to pin down exact time and location so will go with VCTS and
amend as needed. Overall forecast will stay VFR as the NAM looks
overdone in terms of stratus for Saturday am.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 3:57 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 12 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH ANY OF THE STORMS. A FEW OF THE STRONGER STORMS
MAY PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH
DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:46 PM CDTSevere Thunderstorm WarningLSXKnox47 min
Jun 12, 7:55 AM CDTRiver Flood WarningLSXLewis48 hr
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.